MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 24601-B007T
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite texium low sorbing infusion set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by the customer that we have experienced multiple occurrences of leakage from the tubing, which has not only compromised the integrity of our chemotherapy protocols but has also posed significant safety risks to our staff and patients.Specifically, we have documented four instances where leakage occurred during chemotherapy infusions, necessitating the activation of our hazardous materials team to clean contaminated areas.This process is not only disruptive but also increases the potential for exposure to hazardous substances, which is unacceptable in a clinical setting.Additionally, we encountered a critical incident where the texium adapter broke while a nurse was attempting to attach it to a patient's iv port.This situation not only delayed treatment but also put the patient at risk and caused considerable distress among our staff.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Awareness date updated to 10/17/2024.
 
Event or Problem Description
Awareness date correction.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The customer returned a video of the texium leaking at the connection site to a needle.The report of leakage was confirmed by the video.The issue was unable to be replicated for this complaint without a physical sample.However, there has been an increase of texium leakage complaints, and a large project was undertaken in our utah manufacturing facility, where texium is made.A trend has been identified, and actions have been initiated to investigate the issue.Corrective actions taken during this investigation will be implemented in our production process to further increase the robustness and reliability of the device and prevent future occurrences of this type.Device history record review for model 24601-b007t lot number 24066655 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 24jun2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20709199
Report Number9616066-2024-01672
Device Sequence Number12814788
Product Code FPA
UDI-Device Identifier10885403240959
UDI-Public(01)10885403240959(11)240624(17)270624(10)24066655
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number24601-B007T
Device Lot Number24066655
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer10/17/2024
03/06/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date11/20/2024
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown